ΕλληνικάClear Cookie - decide language by browser settings

Modelling the behaviour of unemployment rates in the US over time and across space

Holmes, Mark and Otero, Jesus and Panagiotidis, Theodore (2013) Modelling the behaviour of unemployment rates in the US over time and across space. Physica A: Statistical Mechanics and its Applications, 392 (22). pp. 5711-5722.

[img] Text
panagiotidis26.pdf

Download (216kB)

Abstract

This paper provides evidence that unemployment rates across US states are stationary and therefore behave according to the natural rate hypothesis. We provide new insights by considering the effect of key variables on the speed of adjustment associated with unemployment shocks. A highly-dimensional VAR analysis of the half-lives associated with shocks to unemployment rates in pairs of states suggests that the distance between states and vacancy rates respectively exert a positive and negative influence. We find that higher homeownership rates do not lead to higher half-lives. When the symmetry assumption is relaxed through quantile regression, support for the Oswald hypothesis through a positive relationship between homeownership rates and half-lives is found at the higher quantiles.

Item Type: Article
Uncontrolled Keywords: Unemployment; Market integration; Speed of adjustment;
Depositing User: Admin Admin
Date Deposited: 13 Oct 2015 17:54
Last Modified: 13 Oct 2015 17:54
URI: http://eprints.lib.uom.gr/id/eprint/497

Actions (login required)

View Item View Item